MAUDE Adverse Event Report: MEDELA LLC SWING MAXI DOUBLE BREASTPUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC SWING MAXI DOUBLE BREASTPUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101043614
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including verifying customer was not washing or drying tubing on pump; verifying customer was using dry parts; inspected power supply for damage; and verifying no milk backup had occurred.A replacement pump was sent to the customer.In follow up with a complaint handler on 3/14/2024, the customer stated that she developed mastitis on 2/23/2024, and was prescribed an antibiotic from her doctor.Additionally, the customer stated that the mastitis is resolved, and the replacement pump is working well.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 3/10/2024, the customer alleged to medela llc that her swing maxi breast pump was not holding a charge and would turn off.Additionally, she alleged that she developed mastitis and was prescribed an antibiotic.

Brand Name
SWING MAXI DOUBLE BREASTPUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key18911115
Report Number1419937-2024-00008
Device Sequence Number6886002
Product Code HGX
UDI-Device Identifier00020451436142
UDI-Public020451436142
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101043614
Device Catalogue Number101043614
Device Lot Number0000100535
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/12/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date03/15/2024
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale